A Certainty-Based Model for Uncertain Databases

Abstract : This paper considers relational databases containing uncertain attribute values when some knowledge is available about the more or less certain value (or disjunction of values) that a given attribute in a tuple may take. We propose a possibility-theory-based model suited to this context and extend the operators of relational algebra to handle such relations in a “compact,” thus efficient, way. It is shown that the model is a representation system for the whole relational algebra. An important result is that the data complexity associated with the extended operators in this context is the same as in the classical database case, which makes the approach highly scalable.
Document type :
Journal articles
Liste complète des métadonnées

https://hal.inria.fr/hal-01186506
Contributor : Olivier Pivert <>
Submitted on : Tuesday, August 25, 2015 - 10:18:31 AM
Last modification on : Friday, April 12, 2019 - 4:23:02 PM

Identifiers

Citation

Olivier Pivert, Henri Prade. A Certainty-Based Model for Uncertain Databases. IEEE Transactions on Fuzzy Systems, Institute of Electrical and Electronics Engineers, 2015, 23 (4), pp.1181 - 1196. ⟨10.1109/TFUZZ.2014.2347994⟩. ⟨hal-01186506⟩

Share

Metrics

Record views

303